MAUDE Adverse Event Report: MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR
Model Number DSD-201LT
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2016
Additional Manufacturer Narrative
(b)(4) clinical specialist and field service engineer visited this facility and reported the following non-compliant reprocessing observations: in review of sgna guidelines, the facility is not performing a proper manual leak test using the mu-1; thus potentially damaged scopes being reprocessed in the machine; the scope is brushed only with water.Not using a detergent solution for brushing; the facility is filling a syringe with potentially non-diluted detergent solution (not in accordance with detergent ifu), then pushes the detergent down each flushing port of the endoscope.The dsd-201lt aer 30 second flush/prime rinse is not sufficient in the removal of this concentration of the detergent from the scope channels.There is potential for chemical residuals being left on the scope prior to patient use, therefore potential for patient chemical exposure; it was observed they used a flooded scope (had a leak) in a patient procedure.The facility knew the scope had ingressed water, yet continued to use in patient procedures.Improper cleaning of the endoscopes leads to potential patient cross contamination.According to the dsd-201 ifu, endoscopes must be manually cleaned prior to reprocessing in an aer.It was reccommended this facility review the society guidelines for reprocessing as well as review the scope manufacturers manual cleaning procedure requirements.The importance of appropriate manual cleaning prior to placing the endoscope in the aer was stressed.To date, there have been no reported patient illness or injury.This complaint will continue to be monitored within (b)(4) complaint system.
 
Event or Problem Description
The facility is not appropriately pre-cleaning and manual cleaning endoscopes prior to reprocessing in the dsd-201 automated endoscope reprocessor.

Brand Name
DSD-201
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key6100763
Report Number2150060-2016-00045
Device Sequence Number695642
Product Code FEB
UDI-Device Identifier00677964033858
UDI-Public00677964033858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Inspection,Notification
Type of Report Initial
Report Date (Section B) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberDSD-201LT
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERCEPT DETERGENT; OLYMPUS MU-1 MANUAL LEAK TESTER